MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number CT80LPPDVI
Medical Device Problem Codes Malposition of Device (2616); Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A risk manager reported an issue with a 8f low profile plastic vortex port detached poly catheter filled sh valved introducer.It was reported that the patient had this port placed for chemotherapy.During preparation for treatment, an infusion nurse was unable to access the port and the patient reported soreness around the port, with neck swelling.The patient was sent to interventional radiology for a portogram which showed the port had flipped and there was a blood clot noted in the right internal jugular.Ultimately, the port was removed and replaced.It was noted that the port had not been sutured in place, as directed in the device's directions for use (dfu).
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of the port flipped in the pocket cannot be confirmed given the patient centric nature of this event.It was reported that the physician did not suture the port in place (to the underlying facia).Dfu (directions for use) states, "secure to the underlying fascia using one non-absorbable, monofilament suture per suture hole".Root cause of the port flipping in the pocket is user error in not following instructions in the dfu.Similarly, thromboembolism is cautioned in the device dfu as potential complication for an implanted port system.A device history record (dhr) review of the packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/assembly lots for similar port malposition issue (port flipped in pocket).Labeling review: the directions for use (dfu) that is provided with the device contains the following statements: contraindications · presence of infection, bacteremia, or septicemia.· previous episodes of venous thrombosis or vascular surgical procedures at the prospective placement site.· hypercoagulopathy unless considerations are made to place the patient on anticoagulation therapy.· anatomy is insufficient to accommodate size of the port or the catheter.Warnings · the device is to be implanted, used, maintained and removed in accordance with current evidence-based guidance for infection prevention from agencies/organizations such as centers of disease control (cdc) or the world health organization.It is recommended that institutional policies and procedures are updated periodically to reflect current evidence-based guidelines for infection prevention.· absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, fibrin formation, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure and patient injury may occur.· contamination of the device may lead to injury, illness or death of the patient.Precautions · carefully read and follow all instructions prior to use · after implantation or usage of the port, the system should be flushed to clear infusates and/or blood components in order to maintain patency.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interaction.Position port and close incision site 1.Place the port in the subcutaneous pocket away from the incision line.2.Verify correct tip position using fluoroscopy or other appropriate technology.3.Access the port with a non-coring needle and assess patency.Conduct flow studies on the catheter using a non-coring needle and a syringe to confirm that the flow is not obstructed, that no leak exists, and that the catheter is correctly positioned.4.Aspirate to confirm the ability to draw blood.5.Secure to the underlying fascia using one non-absorbable, monofilament suture per suture hole.6.Close the incision site(s).Potential complications · bacteremia · catheter thrombosis · death · implant rotation or extrusion · inflammation · infection · thromboembolism · thrombophlebitis · tunnel infection · vascular thrombosis use and maintenance after implantation or usage of the port, the system should be flushed and locked to clear infusates and/or blood components in order to maintain patency.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21536717
Report Number1317056-2025-00050
Device Sequence Number17892558
Product Code LJT
UDI-Device IdentifierH787CT80LPPDVI0
UDI-PublicH787CT80LPPDVI0
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCT80LPPDVI
Device Lot Number5817578
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American